Alert archive / Virginia / Tornado Warnings in 2009

Tornado Warning 16, NWS Blacksburg, VA

July 12, 2009Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this tornado warning at Jul 12, 2009, 5:30 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 5:30 PM EDT (21:30 UTC)
Expired
Jul 12, 2009, 5:52 PM EDT
In force
22 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, Halifax County, VA

The radar

The Norfolk radar (KAKQ), 137 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KRNK 122130
TORRNK
VAC037-083-122215-
/O.NEW.KRNK.TO.W.0016.090712T2130Z-090712T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 615 PM EDT.

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  KEYSVILLE...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

&&

LAT...LON 3703 7846 3692 7849 3690 7882 3703 7883
      3706 7853 3707 7849 3707 7845 3705 7845
TIME...MOT...LOC 2131Z 264DEG 33KT 3698 7849

$$

KM
2 follow-up statements
000 
WWUS51 KRNK 122139
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT SUN JUL 12 2009

VAC083-122149-
/O.CAN.KRNK.TO.W.0016.000000T0000Z-090712T2215Z/
HALIFAX VA-
539 PM EDT SUN JUL 12 2009

...THE TORNADO WARNING FOR NORTHEASTERN HALIFAX COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3692 7848 3691 7864 3691 7865 3690 7872
      3692 7874 3704 7871 3707 7849 3707 7845
TIME...MOT...LOC 2139Z 262DEG 25KT 3698 7860

$$

VAC037-122215-
/O.CON.KRNK.TO.W.0016.000000T0000Z-090712T2215Z/
CHARLOTTE VA-
539 PM EDT SUN JUL 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CENTRAL
CHARLOTTE COUNTY...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DRAKES BRANCH...OR
NEAR CHARLOTTE COURT HOUSE...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3692 7848 3691 7864 3691 7865 3690 7872
      3692 7874 3704 7871 3707 7849 3707 7845
TIME...MOT...LOC 2139Z 262DEG 25KT 3698 7860

$$

KM
000 
WWUS51 KRNK 122152
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SUN JUL 12 2009

VAC037-122202-
/O.CAN.KRNK.TO.W.0016.000000T0000Z-090712T2215Z/
CHARLOTTE VA-
552 PM EDT SUN JUL 12 2009

...THE TORNADO WARNING FOR CENTRAL CHARLOTTE COUNTY IS CANCELLED...

THE TORNADO THREAT FOR THE WARNED AREA HAS ENDED. THE THUNDERSTORM
PRODUCING THE TORNADO HAS WEAKENED AND MOVED OUT OF THE WARNING AREA.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

LAT...LON 3692 7848 3691 7864 3691 7865 3690 7872
      3692 7874 3704 7871 3707 7849 3707 7845
TIME...MOT...LOC 2152Z 262DEG 25KT 3699 7849

$$

KM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jul 12, 3:43 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 12, 3:43 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT SUN JUL 12 2009

.SYNOPSIS...
A COLD FRONT WILL CROSS THE FORECAST AREA LATE THIS AFTERNOON...THEN
STALL JUST TO OUR SOUTH TONIGHT. A WEAK AREA OF HIGH PRESSURE WILL
MOVE ACROSS THE OHIO VALLEY MONDAY...CROSSING THE CENTRAL
APPALACHIANS TUESDAY. THE STALLED FRONT TO OUR SOUTHWEST WILL
RETURN AS A WARM FRONT WEDNESDAY...FOLLOWED BY ANOTHER COLD FRONT
THAT WILL CROSS THE OHIO VALLEY WEDNESDAY AND INTO OUR FORECAST
AREA BY THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
THE COLD FRONT WILL SLIDE INTO NORTH CAROLINA OVERNIGHT WHILE THE
THETA-E BOUNDARY IS DRAPED OVER THE AREA. WITH SOME CLEARING
OVERNIGHT AND SATURATED LOW LEVELS...FOG IS LIKELY ACROSS THE AREA
ESPECIALLY IN MOUNTAIN VALLEYS. CONVECTION THIS EVENING WILL BE
WANING AFTER SUNSET AND BASED ON RNK LOCAL WRF...SHOULD END OR EXIT
THE AREA AROUND 03Z. ON MONDAY...THETA-E AXIS SPLITS THE AREA AND
WITH AFTERNOON HEATING...SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE SOUTHERN TIER OF CWA (BLF-ROA-DAN). TO THE
NORTH...DRIER AIR WILL KEEP THESE COUNTIES DRY. WILL ADD ISOLATED
SHOWERS TO THE NORTH FOR GOOD MEASURE AND IN CASE THETA-E BOUNDARY
DOES RETREAT TO THE NORTH WITH THE DEVELOPMENT OF A WEAK SURFACE
REFLECTION EAST OF THE BLUE RIDGE.

MUGGY CONDITIONS ARE EXPECTED TONIGHT WITH READINGS IN THE 60S.
TEMPERATURES MONDAY WILL BE SIMILAR TO TODAY BUT LESS STICKY WITH
DRIER AIR COMING IN FROM THE NORTH.

NOTE...THE ZFP WILL STILL CARRY AFTERNOON WORDING SINCE MOST OF THE
CONVECTION WILL BE THIS AFTERNOON AND EVENING.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE AND A DRIER AIRMASS BUILD IN FOR MONDAY NIGHT AND
TUESDAY. WILL KEEP THE FORECAST DRY FOR TUESDAY. WENT CLOSE TO BIAS
CORRECTED MOS GRIDS FOR HIGH TEMPERATURES TUESDAY SINCE GUIDANCE HAS
OVERALL BEEN TOO WARM WITH HIGHS...ESPECIALLY BEHIND A FRONT. THE
HIGH MOVES FAR ENOUGH EAST BY WEDNESDAY AND A WEAK WARM FRONT COMES
THROUGH...PUTTING THE FORECAST AREA BACK IN THE WARM SECTOR. THERE
SHOULD BE ENOUGH INSTABILITY AND MOISTURE BY WEDNESDAY AFTERNOON FOR
ISOLATED TO SCATTERED THUNDERSTORMS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WILL HAVE A CHANCE OF THUNDERSTORMS IN FOR ALL OR PARTS OF THE
COUNTY WARNING AREA FROM WEDNESDAY NIGHT THROUGH SATURDAY ALONG
AND AHEAD OF A FRONT AS UNTIL IT MOVES SOUTH INTO THE CAROLINAS.
WILL HAVE SATURDAY NIGHT AND SUNDAY DRY. THIS FOLLOWS UPPER TROF
DIGGING IN THE NORTHEAST ON THE ECMWF AND FOLLOWS ROUGHLY ALONG
WITH HPC GUIDANCE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FRONTAL BOUNDARY WILL BE IN THE NORTHERN PORTION OF RNK CWA THIS
AFTERNOON AND WITH THE ADDITION OF A LEE TROUGH AND AFTERNOON
HEATING...SCATTERED CONVECTION IS A GOOD BET. MORNING LOW CLOUDS
HAVE LIFTED TO VFR LEVELS ACROSS THE WEST BUT MAY LOWER TO MVFR IF
HIT WITH PASSING SHOWERS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THE
AFTERNOON AND EARLY EVENING. WITH COVERAGE SCATTERED ABOUT...WILL
ONLY HAVE VICINITY CODING IN THE TAFS. IF A SHOWER OR THUNDERSTORMS
LOOKS TO HIT ANY TAF SITES...WILL AMEND.

CLEARING BEHIND THE FRONT WILL BRING OPPORTUNITY FOR RADIATION FOG
TONIGHT...ESPECIALLY IN THE MOUNTAIN VALLEYS. A WESTERLY UPSLOPE
WIND WILL ALSO PERSIST WEST OF THE MOUNTAINS...SO FEEL MVFR TO IFR
CONDITIONS WILL REDEVELOP AT KBLF/KLWB AGAIN TONIGHT.

BEYOND THIS TAF PERIOD...THE SURFACE FRONT WILL STALL SOUTH OF THE
AREA AND RETURN AS A WARM FRONT ON WEDNESDAY. ANOTHER COLD FRONT
WILL CROSS THE AREA THURSDAY. WIDELY SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS
MONDAY AND TUESDAY...WITH BETTER COVERAGE ALONG THE WARM FRONT ON
WEDNESDAY AND ALONG THE COLD FRONT THURSDAY.

AT NIGHT LOOK FOR SOME MOUNTAIN VALLEY FOG...MAINLY AFFECTING KLWB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...PM/RCS
Hazardous weather outlook, Jul 12, 1:34 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 PM EDT SUN JUL 12 2009

NCZ004>006-020-VAZ022-033>035-043>047-058-059-131745-
STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
134 PM EDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE ACTIVATED THIS AFTERNOON AND EVENING.

NCZ001>003-018-019-VAZ007-009>020-023-024-032-WVZ042>045-131745-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER-
134 PM EDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jul 12, 3:51 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUL 12 2009

VAZ013-017-122045-
FLOYD VA-PULASKI VA-
351 PM EDT SUN JUL 12 2009

...A STRONG THUNDERSTORM WILL AFFECT FLOYD AND PULASKI COUNTIES...

AT 350 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
INDIAN VALLEY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FLOYD AROUND 405 PM.

LAT...LON 3686 8057 3693 8063 3690 8068 3691 8072
      3702 8065 3700 8054 3698 8053 3699 8052
      3695 8023 3685 8028 3683 8033 3678 8038

EXPERIMENTAL

KM
Special weather statement, Jul 12, 4:02 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT SUN JUL 12 2009

VAZ044-058-122030-
HALIFAX VA-PITTSYLVANIA VA-
402 PM EDT SUN JUL 12 2009

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA
COUNTIES...

AT 401 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHATHAM...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE CENTRAL
PORTIONS OF THESE COUNTIES.

THIS STORM WILL BE NEAR RIDGEWAY AROUND 415 PM AND LEDA AROUND 430
PM.

LAT...LON 3690 7882 3665 7890 3676 7959 3691 7954

EXPERIMENTAL
Special weather statement, Jul 12, 4:26 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT SUN JUL 12 2009

VAZ034-122100-
BEDFORD VA-
426 PM EDT SUN JUL 12 2009

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONETA...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HUDDLESTON AROUND 455 PM.

LAT...LON 3726 7939 3707 7950 3723 7973 3731 7969

EXPERIMENTAL

KM
Local storm report, Jul 12, 4:31 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     8 NW DANVILLE CITY      36.65N 79.54W
07/12/2009                   PITTSYLVANIA       VA   FIRE DEPT/RESCUE

            TREE DOWN ON SHARON LANE

0314 PM     TSTM WND DMG     5 WNW WESTOVER HILLS    36.63N 79.54W
07/12/2009                   PITTSYLVANIA       VA   FIRE DEPT/RESCUE

            TREE AND POWER LINE DOWN

&&

AMS
Local storm report, Jul 12, 5:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             5 WNW SAXE              36.97N 78.75W
07/12/2009  E1.00 INCH       HALIFAX            VA   PUBLIC

&&

BS
Local storm report, Jul 12, 5:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     5 NNE REDOAK            36.86N 78.59W
07/12/2009                   CHARLOTTE          VA   LAW ENFORCEMENT

            TREE DOWN ON POWER LINE

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:09 PM EDTSpecial Weather StatementRNKBland66 min
Jul 12, 1:49 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington56 min
Jul 12, 2:20 PM EDTSpecial Weather StatementRNKCity of Danville25 min
Jul 12, 2:37 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington53 min
Jul 12, 2:47 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville58 min
Jul 12, 3:04 PM EDTSpecial Weather StatementRNKCraig26 min
Jul 12, 3:39 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt33 min
Jul 12, 3:51 PM EDTSpecial Weather StatementRNKFloyd54 min
Jul 12, 4:02 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania28 min
Jul 12, 4:05 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham23 min
Jul 12, 4:26 PM EDTSpecial Weather StatementRNKBedford34 min
Jul 12, 4:32 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania43 min
Jul 12, 4:39 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax35 min
Jul 12, 4:50 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania70 min
Jul 12, 5:02 PM EDTTornado WarningRNKCharlotte, Halifax28 min
Jul 12, 5:21 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville69 min
Jul 12, 6:03 PM EDTTornado WarningRNKPittsylvania, City of Danville27 min
Jul 12, 6:11 PM EDTSevere Thunderstorm WarningRNKHalifax40 min

Nearby

Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.